Jump to content

evand

Just Registered
  • Content Count

    2
  • Joined

  • Last visited

  1. Hey Sapphire, Thanks for the reply. It looks like you're in the same situation as I was. It's a scary feeling when your frame of mind changes along with your sexual function. SSRIs rewire your brain, and this is something that affects many people. My advice to you would be to make sure your girlfriend and yourself are on the same page with your medication. Any girl who is worth it in the longrun will understand what you're going through, and how these drugs make sex different. If you're debating on stopping them, make sure you tell your doctor and wean off them the right way (don't do what I did). Your sexual function will come back, but you have to be patient. After a month and a half of sexual dysfunction following the disuse of citalopram, I told my doctor my concerns and he gave me a few pills of viagra because he thought the fear of not performing was causing my sexual dysfunction to be worse. After about two months, I was pretty much back to normal. The side effects weren't worth it in my opinion. I have been combating depression without medication for over a decade, and I am continuing to do so now. If you find your mood only marginally better on citalopram, but the side effects make you upset, it's usually a wash. Make the decision that is right for you. Thanks again for the response, Evan
  2. I write this post in the hopes to help others that are/have struggled with sexual side effects as a result of being on SSRIs. I thought of myself having depression/mood swings as early as sixth grade or so. At 24 years old, I finally told my doctor about it and was prescribed citalopram. As a prelude to my entire story, it helps to know how I was prior to being on SSRIs. I have been in a long term relationship with my now-fiance since I was 17. We were having intercourse weekly (obviously dependant on situation/work schedules/busyness, etc.). I have had a very strong libido or sex drive (as most guys in their 20s do) ever since I could remember. As soon as I went on citalopram, my sexual nature changed significantly. I was warned by my doctor about the sexual side effects of SSRIs, but I figured it was better than falling into deep depressions like I had been. Immediately after being on Citalopram I began to notice that my sex drive was significantly lowered. I often thought of sex much less than I had been, and this I could 100% attribute to the drug. Being in a long-term relationship helped with this, and my relationship was not damaged in any way. I could imagine this may strain a new couple's relationship. When having sex, orgasm was much harder to reach, and often I could last forever (not as good as it sounds). It was like the SSRI was regulating my sex life. I noticed I was somewhat less depressed than I had been before taking Citalopram, but the side effects of the drug was making me more upset than my actual depression was, if that makes sense. I had one instance of sexual disfunction about a year into taking the drug, and it freaked me out. I stopped cold turkey (you should never do this). I was sick of the way the drug made me feel numb to my senses, and I was sick of how it took away sexual pleasure from me. Long story short, I felt like complete crap for two weeks or so. A lot of people complain of "brain zaps" after the disuse of SSRIs, but my issue was mainly just headaches. They almost felt like caffeine withdrawal headaches that never went away. Worse than anything else, it seemed like I did this for nothing. I continued to be sexually dysfunctional—unable to maintain an erection under any circumstance. This went along for over a month, and as the fear of my loss of sexuality continued, my depression got much worse—both from the disuse of my medicine and my sexual issues. Finally, after about two months, I regained some ability to perform sexually. SSRIs affect you long after they are used, and this is something to keep in mind if you're going to start them. As far as my depression, my moods have been pretty level for the past six months or so. I constantly have feelings of hopelessness, uselessness, thought of death/suicide (I don't think of myself ever to carry it out), but these feelings are suppressed and behind a wall that I have been better at building lately. I searched high and low for a resolution to my sexual dysfunction with my disuse of SSRIs, but I wasn't able to make myself feel better because there were never any happy endings that I read about. For me, everything went back to normal. It takes time, and this is the reality of drugs that rewire your brain. I haven't thought about medication since—but this not a post to preach against these drugs. They work. But for me, the ways they changed my body weren't worth the mood stabilizing properties. Hope this reaches people in need of resolution. Best wishes, Evan
×
×
  • Create New...